At that time my condition was extremely bad and when I was outside I was always stared at and was even called a monster. Not only were my face and limbs affected but also my nipples and vagina. They were literally dripping yellow fluid. I needed to wrap myself like a mummy before wearing clothes, no one would sit next to me on public transport etc.
Long story short, at that time what I was told by my doctor was that I was only having bad and recurrent eczema and I just needed to use topical steroid creams to control it. However as all you know in Topical Steroid Withdrawal, using topical steroids does not help. It just made the eczema even worse every time I stopped. I had thought about committing suicide. I was very scared that this was something else. I always wondered if it was real eczema or if I was having some kind of rare illness? Why was other people’s eczema not like mine? Why had I followed the prescription from my doctor but my condition was so much worse?
I was too fed up with going to the doctors and my eczema came back even worse so I just gave up on myself and on spending money to visit the dermatologist again. And something magical happened after I stopped using topical steroids. I was still very bad for some time, but then I started to get better. Apart from weeping, I shed a lot at that time. I slept on the floor just to make cleaning and sweeping easier. As far as I remember, it took about two years and my condition improved a lot. I did not know that it might be due to my stopping topical steroids. I even thought it was the Chinese black magic that healed me lol (My parents had brought me to temple and got me to drink some spirit water to heal me).
Two years after giving up seeing my dermatologist and stopping topical steroid creams, my eczema had cleared quite a lot and become manageable, however because I didn’t know it was Topical Steroid Addiction/Topical Steroid Withdrawal, at around 2008 I started to use topical steroids again on my fingers to treat contact dermatitis. As the story goes I used topical steroids every now and then to control the eczema. It was first mainly on my finger and it seemed every time I stopped using topical steroids it came back again so I used topical steroids again. Not only topical steroids but also oral steroids. That was an absolute godsend (not).
From 2008 to 2016 I was the eczema girl among my friends and family. With hand eczema I struggled to work in the hospital as a nurse. It was very embarrassing and I used topical steroids to control the condition. However in October 2016 when I traveled back to the UK from Hong Kong, my skin got worse in just 10 hours. The dosage and the topical steroid that I used to use was no longer helping and I was very panicked. I searched on the internet and I found out about Topical Steroid Addiction. It reminded me of my ‘very bad uncontrollable eczema’ 15 years earlier and then I suddenly realized that it was not eczema, that it has been Topical Steroid Addiction!
Ever since I found out about TSA in 2016, I was dedicated to withdrawing from topical steroids because I knew that as long as I was tough enough I could get through this and with loads of information to dig in online, I truly believed it was just a matter of time. The most important thing is that I read about ITSAN and Dr. Rapaport’s YouTube video made me clear about the reason behind TSA.